Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 30, NWS Springfield, MO

March 14, 20218 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Mar 14, 2021, 12:10 PM CDT for 8 counties in Missouri. It was in force for 24 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2021, 12:10 PM CDT (17:10 UTC)
Expired
Mar 15, 2021, 12:20 PM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Lawrence County, MO, Polk County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 1:00 AM CDTHEAVY RAIN 6.515 Sse Willard, MO6.51 INCHES OF TOTAL RAINFALL AT NWS SPRINGFIELD, MO OFFICE OVER THE THE PREVIOUS 4 DAYS FROM MARCH 11 THROUGH MARCH 14.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

084 
WGUS43 KSGF 141710
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1210 PM CDT Sun Mar 14 2021

MOC039-057-059-077-085-109-167-185-151745-
/O.NEW.KSGF.FA.W.0030.210314T1710Z-210315T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-Dade MO-Dallas MO-Greene MO-Hickory MO-Lawrence MO-Polk
MO-St. Clair MO-
1210 PM CDT Sun Mar 14 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Hickory County in central Missouri...
  Cedar County in southwestern Missouri...
  Dade County in southwestern Missouri...
  Western Dallas County in southwestern Missouri...
  Greene County in southwestern Missouri...
  Lawrence County in southwestern Missouri...
  Polk County in southwestern Missouri...
  Southern St. Clair County in west central Missouri...

* Until 1245 PM CDT Monday.

* At 1210 PM CDT, The Department of Transportation reported flooding 
  from previous heavy rain in the warned area. Between 1 to 2 inches 
  of rainfall is expected over the next 24 hours which will lead to 
  additional flooding.

* Some locations that will experience flooding include...
  Springfield, Republic, Bolivar, Monett, Aurora, Battlefield, Mount 
  Vernon and El Dorado Springs.

This includes the following low water crossings...
  Route M at Bear Creek east of Stockton, Route Y at Mckinney Branch 
  6 miles southeast of Bolivar, Highway 83 at Abels Branch 5 miles 
  northwest of Bolivar, Route W at Turkey Creek just west of Eudora, 
  Farm Road 68 at The Sac River west of Ash Grove, Highway 215 west 
  of Bona and Farm Road 22 at Asher Creek 6 miles east of Walnut 
  Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3762 9407 3804 9406 3805 9307 3711 9306
      3710 9361 3692 9361 3693 9405

$$

MB
2 follow-up statements
580 
WGUS83 KSGF 150955
FLSSGF

Flood Statement
National Weather Service Springfield MO
455 AM CDT Mon Mar 15 2021

MOC039-057-059-077-085-109-167-185-151745-
/O.CON.KSGF.FA.W.0030.000000T0000Z-210315T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-Dade MO-Dallas MO-Greene MO-Hickory MO-Lawrence MO-Polk
MO-St. Clair MO-
455 AM CDT Mon Mar 15 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT THIS AFTERNOON 
FOR HICKORY, CEDAR, DADE, WESTERN DALLAS, GREENE, LAWRENCE, POLK AND 
SOUTHERN ST. CLAIR COUNTIES...

At 455 AM CDT, The Department of Transportation reported Flooding. 
Between 1 and 2 inches of rain fell yesterday, leading to a second 
rise in small streams, creeks, and rivers. The rain has ended, 
however, residual flooding will continue today.

Some locations that will experience flooding include...
  Springfield, Republic, Bolivar, Monett, Aurora, Battlefield, Mount 
  Vernon and El Dorado Springs.

This includes the following low water crossings...
  Weaubleau Creek at 350 Road, Brush Creek at 1200 Road, Little 
  Pomme De Terre at Highway CC, James River at Farm Road 164, Crane 
  Creek at Highway D, Cahoochie Creek at Highway BB, and Starks 
  Creek at Highway P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3762 9407 3804 9406 3805 9307 3711 9306
      3710 9361 3692 9361 3693 9405

$$

DC
293 
WGUS83 KSGF 151720
FLSSGF

Flood Statement
National Weather Service Springfield MO
1220 PM CDT Mon Mar 15 2021

MOC039-057-059-077-085-109-167-185-151730-
/O.CAN.KSGF.FA.W.0030.000000T0000Z-210315T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-Dade MO-Dallas MO-Greene MO-Hickory MO-Lawrence MO-Polk
MO-St. Clair MO-
1220 PM CDT Mon Mar 15 2021

...FLOOD WARNING IS CANCELLED FOR HICKORY, CEDAR, DADE, WESTERN 
DALLAS, GREENE, LAWRENCE, POLK AND SOUTHERN ST. CLAIR COUNTIES...

This warning has been extended in a new warning for the afternoon. 
Please continue to heed remaining road closures.

LAT...LON 3762 9407 3804 9406 3805 9307 3711 9306
      3710 9361 3692 9361 3693 9405

$$

MMT

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 14, 11:07 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 14, 11:07 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1107 AM CDT Sun Mar 14 2021

.SHORT TERM...(This afternoon through Monday)
Issued at 1033 AM CDT Sun Mar 14 2021

The forecast for rainfall and flooding today into tonight remains
on track. 12Z guidance still supports widespread rainfall of 1-2"
with locally higher amounts across much of the area. Over the
eastern CWA, amounts appear to be lower at 0.5-1". This seems
reasonable given increased forcing this afternoon and evening with
mean flow becoming more parallel to the front and ample moisture
(PWAT of 1.2-1.4"). Heaviest rain looks to arrive over the western
CWA around 4pm, then from El Dorado Springs to Springfield, to
Branson by 9pm, then to West Plains to Lake of the Ozarks by
midnight.

Flooding appears likely across much of the area given heavy rates
of around an inch an hour along the front, saturated soils, and
elevated stream levels. 3 hour flash flood guidance is generally
1.5-2" which also supports the flooding threat. Lowest flood
threat will be over the eastern CWA.

Will likely see ongoing residual river flooding on Monday, but
most areas will stay dry from new precipitation. Northern portions
of the CWA may see some light rain in the afternoon and evening as
the low pressure system shifts north of the area. Highs will be in
the 60s.

.LONG TERM...(Monday night through Saturday)
Issued at 1033 AM CDT Sun Mar 14 2021

Monday night and Tuesday will be quiet with lows in the 40s and
highs in the 60s to around 70. However, this won't last long as
another strong system is brewing to our west.

A deepening low pressure system will impact the area Tuesday night
into Wednesday night. Main impacts will be potential for flooding
given recent rainfall, but that doesn't appear to be a large
threat at this time. Severe weather will also be a possibility,
mainly over western portions of the area. Agree with the SPC
slight risk over the west where a warm front should allow for
elevated storms with large hail potential Tuesday night into
Wednesday. Think the potential for surface based storms is low at
this time, but additional severe modes would be possible if that
can be achieved.

Behind this system, much cooler conditions are expected. Lows will
generally be in the 30s with highs warming from the mid 40s/low
50s Thursday to the low 60s Sunday. Could see some linger light
rain over the east into Thursday, but the rest of the forecast
looks dry.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 615 AM CDT Sun Mar 14 2021

Stray showers exist across the region this morning and will not
have much impact on TAF sites. MVFR to IFR conditions are expected
late this morning into the afternoon hours as ceilings and
visibilities lower with showers and a few thunderstorms moving
through the region. Expect IFR conditions to continue through most
of the afternoon into the early evening. Meanwhile, winds will be
gusty today from the east/southeast at 25 to 30 knots.

Rain and gusty winds are expected to slowly exit the region tonight,
leaving behind MVFR ceilings through at least 06Z. By the end of
the TAF period, flight conditions look to be improving.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Monday morning for MOZ066>071-077>083-
     088>098-101>106.

KS...Flood Watch through Monday morning for KSZ073-097-101.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Perez
Hazardous weather outlook, Mar 14, 12:02 PM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1202 PM CDT Sun Mar 14 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151715-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1202 PM CDT Sun Mar 14 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated flooding risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Limited fog risk.

DISCUSSION...

Patchy dense will continue into this afternoon near Table Rock
Lake.

Expect winds to gust from the east southeast at 25 to 35 mph
today.

Showers and thunderstorms will move through the region this
afternoon into early tonight. Flooding will be the primary
concern through tonight as streams, creeks, and rivers respond to
recent heavy rainfall and an additional 1 to 2 inches. No severe
weather is expected today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and thunderstorms are forecast for the middle
of the week. There is the potential for some thunderstorms to be
strong to severe.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, Mar 14, 10:38 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 SE MARSHFIELD         37.30N 92.86W
03/14/2021  M5.63 INCH       WEBSTER            MO   COCORAHS

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4
            SE MARSHFIELD. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:27 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 E HARTVILLE           37.25N 92.50W
03/14/2021  M3.02 INCH       WRIGHT             MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E
            HARTVILLE. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:29 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     HEAVY RAIN       2 SW ROUND SPRING       37.26N 91.43W
03/13/2021  M3.34 INCH       SHANNON            MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
            SW ROUND SPRING. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:34 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 E MONTAUK             37.45N 91.68W
03/14/2021  M3.57 INCH       DENT               MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E
            MONTAUK. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:38 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       1 W NEVADA              37.84N 94.37W
03/14/2021  M3.62 INCH       VERNON             MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 W
            NEVADA. 72HR EVENT TOTAL.

&&
Local storm report, Mar 14, 11:39 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 AM CDT SUN MAR 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     HEAVY RAIN       2 SW ROUND SPRING       37.26N 91.43W
03/14/2021  M3.34 INCH       SHANNON            MO   CO-OP OBSERVER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2
            SW ROUND SPRING. 72HR EVENT TOTAL.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:25 AM CDTFlood WatchSGFBarry, Barton, Camden, Cedar, Christian, Dade and 24 more23 hr
Mar 14, 12:00 PM CDTAreal Flood WarningSGFCamden, Dallas, Laclede, Webster, Wright26 hr
Mar 14, 12:07 PM CDTAreal Flood WarningSGFDouglas, Howell, Ozark, Shannon, Texas, Webster and 1 more24 hr
Mar 14, 12:16 PM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton26 hr
Mar 14, 12:17 PM CDTAreal Flood WarningSGFBarry, Christian, Stone, Taney30 hr
Mar 14, 1:30 PM CDTSpecial Weather StatementSGFVernon30 min
Mar 14, 2:29 PM CDTSpecial Weather StatementSGFLawrence31 min
Mar 14, 2:56 PM CDTSpecial Weather StatementSGFGreene34 min

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.